Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 18, 2000, 7:35 PM CDT for Ripley County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 7:35 PM CDT (00:35 UTC)
- Expired
- May 18, 2000, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:45 PM CDT | Thunderstorm Wind | Burr, MO | Several trees were down in southwest Ripley County. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
| May 18, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 190044 COR SVRPAH MOC181-190130- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 735 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 830 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GATEWOOD...OR ABOUT 15 MILES WEST OF DONIPHAN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PRATT AT 755 PM CDT. EXPECT STRONG WINDS OF 60 MPH OR GREATER AND LARGE HAIL. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED TO ACT QUICKLY SHOULD ONE BE SIGHTED...OR A WARNING BE ISSUED. LAT...LON 3678 9108 3653 9111 3654 9Y057 3681 9070 KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:45 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 18, 2:45 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT THU MAY 18 2000 SFC LOW WAS NEAR KOTM IN SERN IA AT 18Z...THIS WAS FURTHER EAST THAN PROGGED BY ALL OF THE MODELS AT THE SAME VERIFICATION TIME. MESOETA AND AVN APPEAR TO BE THE ONLY MODELS TO BEST REFFLECT THE TREND AND MOVEMENT OF THIS LOW INTO W CNTRL IL THIS AFTN INTO ECNTRL IL/ WCNTRL IN OVERNIGHT. MORNING CONVECTION NOTED N OF SFC-925 MB ROUGHLY E-W ORIENTED BOUNDARY ACRS E CNTRL IL. MESOETA ACCURATELY DEPICTED ENHANCED UVV OVER NRN IN BY 18Z...WHERE MOST SIGNIFICANT CONVECTION WAS REPORTED. CONVECTION THIS AFTN OVER SWRN MO IN LINE WITH APPROACHING JET SEGMENT ACRS OK. TIMING OF THIS FEATURE WOULD PLACE POTENTIAL FOR SIGNIFICANT CONVECTION INTO WRN PTNS OF CWA AFT 22Z. WL LIKELY KEEP MENTION OF TSRA IN ZONES OVERNIGHT AND INTO FRI. HOWEVER...WL LOWER POPS ON FRI...AS ANY TSRA WL LIKELY BE DIURNALLY BASED AND ADJACENT TO SLOWING...I.E. STATIONARY FRONTAL BOUNDARY. WL LEAN TWD MESOETA/AVN SOLN FOR ZERO TO 36 HR TIME FRAME. MRF AND AVN TAKE SMALL CIRCULATION NEAR FLAGSTAFF AZ AND MOVE IT QUICKLY ACRS THE SRN PLAINS ON FRI...MOVING THE CIRCULATION BTWN MEM AND PAH ON SAT. A STNRY FRONTAL BOUNDARY WL LIKELY BE POISED ALONG THE AR/MO/KY/TN BORDER COUNTIES LATE FRI INTO SAT...SO WL INTRODUCE AT LEAST A MENTION OF SCT POPS IN SRN 1/2 OF CWA...POSSIBLY THE ENTIRE CWA. WL MAKE FINAL DECISION AT PRESS TIME. WL HOLD OFF MENTION OF PCPN IN NERN PTN OF CWA FOR MON AND TUE. WL LET LATER SHIFTS LOOK AT POTENTIAL FOR NW FLOW CONVECTION FOR LATE MON AND TUE. WL LEAN TWD MESOETA/AVN SOLN FOR MAX/MIN TEMPS. .PAH...NONE. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:21 PM CDT | Tornado Warning | PAH | Bollinger | 39 min |
| May 18, 8:45 PM CDT | Tornado Warning | PAH | Cape Girardeau | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.